Alert archive / Mississippi / Flash Flood Warnings in 2015
Flash Flood Warning 6, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Feb 21, 2015, 5:59 PM CST for 14 counties in Mississippi. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Feb 21, 2015, 5:59 PM CST (23:59 UTC)
- Expired
- Feb 21, 2015, 9:00 PM CST
- In force
- 3 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Attala County, MS, Carroll County, MS, Choctaw County, MS, Clay County, MS, Grenada County, MS, Holmes County, MS, Humphreys County, MS, Leflore County, MS, Montgomery County, MS, Oktibbeha County, MS, Sunflower County, MS, Webster County, MS, Winston County, MS, Yazoo County, MS
The radar
The Columbus AFB radar (KGWX), 123 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 12.0 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 75 J/kg
- Mixed-layer CIN
- -118 J/kg
- Mixed-layer LCL
- 448 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km storm-relative helicity
- 485 m²/s²
- 0-3 km storm-relative helicity
- 566 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.4
The text
As transmitted, in the capitals the NWS used until 2016.
730
WGUS54 KJAN 212359
FFWJAN
MSC007-015-019-025-043-051-053-083-097-105-133-155-159-163-220300-
/O.NEW.KJAN.FF.W.0006.150221T2359Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CST SAT FEB 21 2015
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHERN ATTALA COUNTY IN CENTRAL MISSISSIPPI...
CHOCTAW COUNTY IN CENTRAL MISSISSIPPI...
HOLMES COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...THORNTON...DURANT...
NORTHEASTERN HUMPHREYS COUNTY IN CENTRAL MISSISSIPPI...
EXTREME NORTH CENTRAL YAZOO COUNTY IN CENTRAL MISSISSIPPI...
NORTH CENTRAL WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI...
CARROLL COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF BLACK HAWK...
GRENADA COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF GRENADA...
LEFLORE COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITIES OF...ITTA BENA...GREENWOOD...
MONTGOMERY COUNTY IN NORTH CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF WINONA...
WEBSTER COUNTY IN NORTH CENTRAL MISSISSIPPI...
WESTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI...
THIS INCLUDES THE CITY OF MONTPELIER...
WESTERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI...
EAST CENTRAL SUNFLOWER COUNTY IN NORTHWEST MISSISSIPPI...
* UNTIL 900 PM CST
* AT 558 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO TWO INCHES...HAVE
OCCURRED IN THE PAST TWO HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIFFITH...
PHEBA...CUMBERLAND...CLARKSON...BELLEFONTAINE...EMBRY...LODI...
SWEATMAN...MISTERTON...GORE SPRINGS...ELLIOTT...BEW SPRINGS...
HOLCOMB...LEFLORE...JEFFERSON...TEOC...AVALON...SUNNYSIDE...
MONEY...MATHISTON...MABEN...EUPORA AND DUCK HILL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
THREE HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3387 8960 3368 8948 3374 8877 3328 8895
3296 9034 3365 9051
$$
MRM2 follow-up statements
596
WGUS74 KJAN 220129
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
729 PM CST SAT FEB 21 2015
MSC007-015-019-025-043-051-053-083-097-105-133-155-159-163-220300-
/O.CON.KJAN.FF.W.0006.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-WINSTON MS-WEBSTER MS-SUNFLOWER MS-OKTIBBEHA MS-
MONTGOMERY MS-LEFLORE MS-HUMPHREYS MS-HOLMES MS-GRENADA MS-CLAY MS-
CHOCTAW MS-CARROLL MS-YAZOO MS-
729 PM CST SAT FEB 21 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
EXTREME NORTH CENTRAL YAZOO...CARROLL...CHOCTAW...WESTERN CLAY...
GRENADA...HOLMES...NORTHEASTERN HUMPHREYS...LEFLORE...MONTGOMERY...
WESTERN OKTIBBEHA...EAST CENTRAL SUNFLOWER...WEBSTER...NORTH CENTRAL
WINSTON AND NORTHERN ATTALA COUNTIES...
AT 729 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE
INCHES...HAVE OCCURRED IN THE FOUR HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO GRIFFITH...
PHEBA...MONTPELIER...CUMBERLAND...CLARKSON...BELLEFONTAINE...EMBRY...
LODI...SWEATMAN...MISTERTON...GORE SPRINGS...ELLIOTT...BEW SPRINGS...
HOLCOMB...LEFLORE...JEFFERSON...TEOC...AVALON...SUNNYSIDE...MONEY...
MATHISTON...MABEN...GRENADA...EUPORA AND DUCK HILL
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE TO TWO INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3387 8960 3368 8948 3374 8877 3328 8895
3296 9034 3365 9051
$$
MRM549
WGUS74 KJAN 220153
FFSJAN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
753 PM CST SAT FEB 21 2015
MSC043-133-220203-
/O.CAN.KJAN.FF.W.0006.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
SUNFLOWER MS-GRENADA MS-
753 PM CST SAT FEB 21 2015
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR GRENADA AND EAST
CENTRAL SUNFLOWER COUNTIES...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
LAT...LON 3331 9042 3365 8947 3368 8948 3373 8880
3328 8895 3296 9034
$$
MSC007-015-019-025-051-053-083-097-105-155-159-163-220300-
/O.CON.KJAN.FF.W.0006.000000T0000Z-150222T0300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ATTALA MS-WINSTON MS-WEBSTER MS-OKTIBBEHA MS-MONTGOMERY MS-LEFLORE MS-
HUMPHREYS MS-HOLMES MS-CLAY MS-CHOCTAW MS-CARROLL MS-YAZOO MS-
753 PM CST SAT FEB 21 2015
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 PM CST FOR
EXTREME NORTH CENTRAL YAZOO...SOUTHERN CARROLL...CHOCTAW...WESTERN
CLAY...HOLMES...NORTHEASTERN HUMPHREYS...SOUTH CENTRAL LEFLORE...
MONTGOMERY...WESTERN OKTIBBEHA...WEBSTER...NORTH CENTRAL WINSTON AND
NORTHERN ATTALA COUNTIES...
AT 753 PM CST...A THUNDERSTORM PRODUCING VERY HEAVY RAIN WAS REPORTED
OVER THE WARNED AREA. ESTIMATED RADAR RAINFALL AMOUNTS...ON THE ORDER
OF ONE TO THREE INCHES...HAVE OCCURRED IN THE PAST FOUR HOURS.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PHEBA...
MONTPELIER...CUMBERLAND...CLARKSON...BELLEFONTAINE...EMBRY...LODI...
MATHISTON...MABEN AND EUPORA
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
HOUR. WITH AN ADDITIONAL ONE INCH POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3331 9042 3365 8947 3368 8948 3373 8880
3328 8895 3296 9034
$$
MRMWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Feb 21, 2:58 PM CST, 3 hours 1 minute earlier.
Area forecast discussion, Feb 21, 2:58 PM CST, 3 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 258 PM CST SAT FEB 21 2015 .SHORT TERM...TONIGHT THROUGH MONDAY NIGHT...ACTIVE WEATHER PATTERN IN STORE FOR THE NEXT FEW DAYS. FOR THIS EVENING AND TONIGHT...A SHARP COLD FRONT WILL DROP SOUTHEAST THROUGH THE FORECAST AREA. THE FRONT WILL BE ACCOMPANIED BY SOME THUNDERSTORM ACTIVITY AND A 20-25 DEGREE TEMPERATURE DROP...ESPECIALLY IN THE NORTHERN PORTIONS OF THE FORECAST AREA. WILL CONTINUE THE LIMITED THREAT OF SEVERE WIND GUSTS THIS EVENING. THE HEAVIEST RAIN WILL BE NORTH OF INTERSTATE 20 BUT DO EXPECT MEASURABLE RAINFALL IN ALL AREAS...THUS HIGH POPS TONIGHT. THE FRONT WILL EXIT THE PINE BELT AREA ON SUNDAY MORNING ALLOWING THE COLDER AIR MASS TO SETTLE ACROSS THE ENTIRE REGION. EXPECT A CLOUDY...COOL DAY WITH PERHAPS A LITTLE LIGHT RAIN OR DRIZZLE. MODELS ARE CONSISTENT THAT A SECOND WAVE WILL MOVE ACROSS THE AREA FROM LATE SUNDAY THROUGH EARLY MONDAY. PARTS OF THE NORTHERN AND WESTERN FORECAST AREA WILL DROP BELOW FREEZING SUNDAY NIGHT SO EXPECT TO SEE SOME FREEZING RAIN AND SLEET IN THOSE AREAS. MODELS PROJECT A BRIEF BREAK ON MONDAY WHILE PUSHING MUCH COLDER AIR SOUTH INTO THE FORECAST AREA. THEN...ANOTHER WAVE PUSHES ACROSS THE AREA. THE ATMOSPHERE WILL BE A LITTLE DRIER BUT WITH TEMPERATURES BELOW FREEZING FOR MUCH OF THE FORECAST AREA...MORE FREEZING RAIN AND SLEET ARE EXPECTED FOR A LARGER AREA THAN THE PREVIOUS NIGHT. THIS EVENT COULD BE MORE SIGNIFICANT SINCE PRECEDING AND EXISTING CONDITIONS WILL BE COLDER. ALSO...WITH COLD TEMPERATURES AND GUSTY NORTH WINDS...WIND CHILLS WILL BE IN THE TEENS WITH SOME SINGLE DIGITS POSSIBLE IN THE DELTA. RIGHT NOW...AREAS FROM BROOKHAVEN TO LAUREL AND SOUTH LOOK TO ESCAPE THE WINTRY PRECIPITATION AND WILL JUST HAVE RAIN THROUGH MONDAY NIGHT ...BUT WILL WATCH THAT AREA CLOSELY AS WELL. /SW/ .LONG TERM...TUESDAY THROUGH NEXT SATURDAY...A COLD AIRMASS WILL REMAIN OVER THE REGION INTO THE BEGINNING OF THE LONG TERM...WITH CONTINUED PERIODIC PRECIPITATION CHANCES AS WAVES TRANSIT THE SOUTHERN STREAM JET WHICH WILL BE SETUP OVERHEAD. BUFR SOUNDINGS AND LATEST SREF PRECIP TYPE PROBABILITIES SUPPORT A CONTINUATION OF LIGHT FREEZING RAIN INTO THE MORNING TUESDAY...PERHAPS AS FAR SOUTH AS THE PINE BELT AT DAYBREAK. WITH CONTINUED OVERCAST AND LIGHT PRECIPITATION FALLING INTO THE SOMEWHAT DRIER AIRMASS TEMPS WILL STRUGGLE TO RISE OUT OF THE 30S DURING THE DAYTIME IN MANY LOCATIONS. AS A MORE POTENT SHORTWAVE TRANSITS THE DEEP SOUTH MIDWEEK...A MORE ORGANIZED COASTAL LOW WILL DEVELOP AND MOVE ACROSS THE NORTHERN GULF WEDNESDAY. FOR NOW TEMPERATURES ARE EXPECTED TO REMAIN JUST WARM ENOUGH FOR LIQUID PRECIP ACROSS THE ENTIRE FORECAST AREA WITH THIS PARTICULAR SYSTEM. AFTER A BREAK ON THURSDAY...THE NEXT SHORTWAVE/ COASTAL LOW WILL BE RIGHT AROUND THE CORNER. THOUGH THERE IS AGREEMENT ON A SYSTEM IN THIS GENERAL TIME FRAME...THERE ARE STILL DIFFERENCES IN SPECIFIC TIMING BETWEEN MORE OF A FRI/SAT SYSTEM OR MORE OF A SAT/SUN SYSTEM...AND ALSO LOCATION DIFFERENCES BETWEEN A MORE NORTHWARD/WARMER SYSTEM OR A MORE SOUTHWARD SYSTEM THAT MIGHT BRING ANOTHER TEASE OF WINTRY PRECIP. AT THIS STAGE CHANCE POPS AND PRIMARILY LIQUID PRECIP WERE MAINTAINED FOR THE END OF NEXT WEEK. /DL/ && .AVIATION...AS SHRA INCREASE IN COVERAGE AND INTENSITY FROM NORTHWEST THIS AFTERNOON TO SOUTHEAST TONIGHT...MVFR AND VFR CIGS WILL DETERIORATE TO IFR AND OCCASIONALLY LIFR CIGS/VSBYS IN PERIODS OF HEAVIER RAIN. TSRA WILL BE POSSIBLE...AND A FEW STORMS MAY PRODUCE SEVERE WIND GUSTS MAINLY AT TERMINALS OVER THE NORTHWEST HALF OF THE AREA. OUTSIDE OF STORMS...WINDS WILL BE RATHER GUSTY THIS AFTERNOON OUT OF THE SOUTH...WITH GUSTS OVER 30 KTS POSSIBLE. WINDS WILL SHIFT TO NORTHWEST AS A FRONT MOVES ACROSS THE REGION BEGINNING LATE AFTERNOON AT GLH/GWO...EARLY EVENING AT GTR/JAN/HKS AND MEI/HBG LATER IN THE NIGHT. /DL/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 47 51 32 39 / 99 46 43 46 MERIDIAN 48 54 33 42 / 100 64 42 41 VICKSBURG 45 48 31 35 / 97 31 51 48 HATTIESBURG 56 65 39 47 / 90 58 59 39 NATCHEZ 49 52 32 38 / 93 40 70 50 GREENVILLE 38 43 25 30 / 92 12 36 43 GREENWOOD 38 45 27 34 / 97 21 36 40 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. &&
Hazardous weather outlook, Feb 21, 2:20 PM CST, 3 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 220 PM CST SAT FEB 21 2015 ARZ074-075-LAZ007-MSZ018-019-025-026-034-059-222030- ASHLEY-CHICOT-MOREHOUSE-BOLIVAR-SUNFLOWER-LEFLORE-GRENADA- WASHINGTON-JEFFERSON- 220 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...NORTH CENTRAL MISSISSIPPI... NORTHWEST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THROUGH THE REMAINDER OF THIS AFTERNOON A FEW STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 50 TO 60 MPH WINDS...ARE POSSIBLE LATE THIS AFTERNOON AS A STRONG COLD FRONT PUSHES THROUGH THE AREA. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ON SUNDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING...LIGHT RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX OF LIGHT FREEZING RAIN AND POSSIBLY SLEET ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. BY MONDAY MORNING THE BEST CHANCE FOR FROZEN PRECIPITATION WILL BE NORTH OF A LINE FROM NATCHEZ TO CANTON TO DE KALB. LIGHT ICING OF BRIDGES AND OVERPASSES WILL BE POSSIBLE IN THESE AREAS. A SECOND ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING AS TEMPERATURES WILL AGAIN BE NEAR OR BELOW FREEZING AND ADDITIONAL PRECIPITATION SPREADS NORTHWARD ACROSS THE AREA. LIGHT ICING OF BRIDGES AND OVERPASSES WILL AGAIN BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF CENTRAL MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON. LAZ008-009-015-016-023>025-MSZ027>030-032-033-035>038-040>044- 047>049-053-222030- WEST CARROLL-EAST CARROLL-RICHLAND-MADISON LA-FRANKLIN LA- CATAHOULA-TENSAS-CARROLL-MONTGOMERY-WEBSTER-CLAY-CHOCTAW- OKTIBBEHA-HUMPHREYS-HOLMES-ATTALA-WINSTON-ISSAQUENA-SHARKEY-YAZOO- MADISON MS-LEAKE-WARREN-HINDS-RANKIN-CLAIBORNE- 220 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTHWEST MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY SEVERE THUNDERSTORMS THREAT...LIMITED TIMING...THE REST OF THIS AFTERNOON THROUGH THIS EVENING A FEW STRONG TO SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING 50 TO 60 MPH WINDS...ARE POSSIBLE DURING THE LATE AFTERNOON OR EARLY EVENING HOURS AS A STRONG COLD FRONT PUSHES INTO THE AREA. A BRIEF TORNADO OR TWO CANNOT BE RULED OUT. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=1) .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ON SUNDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING...LIGHT RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX OF LIGHT FREEZING RAIN AND POSSIBLY SLEET ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. BY MONDAY MORNING THE BEST CHANCE FOR FROZEN PRECIPITATION WILL BE NORTH OF A LINE FROM NATCHEZ TO CANTON TO DE KALB. LIGHT ICING OF BRIDGES AND OVERPASSES WILL BE POSSIBLE IN THESE AREAS. A SECOND ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING AS TEMPERATURES WILL AGAIN BE NEAR OR BELOW FREEZING AND ADDITIONAL PRECIPITATION SPREADS NORTHWARD ACROSS THE AREA. LIGHT ICING OF BRIDGES AND OVERPASSES WILL AGAIN BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF CENTRAL MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS MAY BE NEEDED FOR PORTIONS OF THE REGION REMAINDER OF THE AFTERNOON THROUGH TONIGHT. LAZ026-MSZ031-039-045-046-050>052-054>058-060>066-072>074-222030- CONCORDIA-LOWNDES-NOXUBEE-NESHOBA-KEMPER-SCOTT-NEWTON-LAUDERDALE- COPIAH-SIMPSON-SMITH-JASPER-CLARKE-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 220 PM CST SAT FEB 21 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...EAST CENTRAL MISSISSIPPI... NORTHEAST MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND SUNDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY NIGHT THROUGH FRIDAY ON SUNDAY NIGHT AS TEMPERATURES FALL BELOW FREEZING...LIGHT RAIN IS EXPECTED TO CHANGE OVER TO A WINTRY MIX OF LIGHT FREEZING RAIN AND POSSIBLY SLEET ACROSS SOUTHEAST ARKANSAS AND PORTIONS OF NORTHEAST LOUISIANA AND CENTRAL MISSISSIPPI. BY MONDAY MORNING THE BEST CHANCE FOR FROZEN PRECIPITATION WILL BE NORTH OF A LINE FROM NATCHEZ TO CANTON TO DE KALB. LIGHT ICING OF BRIDGES AND OVERPASSES WILL BE POSSIBLE IN THESE AREAS. A SECOND ROUND OF LIGHT WINTRY PRECIPITATION IS POSSIBLE LATE MONDAY AFTERNOON THROUGH TUESDAY MORNING AS TEMPERATURES WILL AGAIN BE NEAR OR BELOW FREEZING AND ADDITIONAL PRECIPITATION SPREADS NORTHWARD ACROSS THE AREA. LIGHT ICING OF BRIDGES AND OVERPASSES WILL AGAIN BE POSSIBLE ACROSS SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...AND MUCH OF CENTRAL MISSISSIPPI. (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=2) (WWW.SRH.NOAA.GOV/GRAPHICAST.PHP?SITE=JAN&GC=3) .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT FRIDAY. DL && ...HAZARD LEGEND... *SEVERE THUNDERSTORMS* EXTREME...CONFIDENT IN SEVERE THUNDERSTORMS WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. SIGNIFICANT...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 75 MPH OR GREATER AND/OR 2 INCH DIAMETER OR LARGER HAIL. ELEVATED...CONFIDENT IN SEVERE THUNDERSTORMS WITH WINDS GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. LIMITED...SEVERE THUNDERSTORMS POSSIBLE WITH WIND GUSTS OF 60 MPH OR GREATER AND/OR 1 INCH DIAMETER OR LARGER HAIL. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS ...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES... STORM PREDICTION CENTER (SPC)... WWW.SPC.NOAA.GOV/ SPC...MESO ANALYSIS... WWW.SPC.NOAA.GOV/EXPER/MESOANALYSIS/NEW/# SPC...DAY 1 THROUGH 3 OUTLOOKS... WWW.SPC.NOAA.GOV/PRODUCTS/OUTLOOK/ SPC...STORM REPORTS... WWW.SPC.NOAA.GOV/CLIMO/ NWS JAN CURRENT SVR/TOR WATCHES... WWW.SRH.NOAA.GOV/RTIMAGES/JAN/WATCH/TOASVA.PNG PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Special weather statement, Feb 21, 4:35 PM CST, 1 hour 24 minutes before
ARZ075-MSZ034-041-212305-
CHICOT AR-WASHINGTON MS-SHARKEY MS-
435 PM CST SAT FEB 21 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
435 PM CST SAT FEB 21 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 4 MILES SOUTH OF EUDORA AT 436 PM CST...MOVING EAST AT 50
MPH.
PEOPLE IN NORTHWESTERN SHARKEY...SOUTHWESTERN WASHINGTON AND
SOUTHEASTERN CHICOT COUNTIES SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3328 9089 3310 9087 3303 9085 3302 9092
3301 9135 3313 9137
TIME...MOT...LOC 2236Z 262DEG 42KT 3306 9123
MRMSpecial weather statement, Feb 21, 5:04 PM CST, 55 minutes before
MSZ034-035-041-212335- WASHINGTON MS-SHARKEY MS-HUMPHREYS MS- 504 PM CST SAT FEB 21 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 504 PM CST SAT FEB 21 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED OVER PANTHER BURN AT 504 PM CST...MOVING EAST AT 50 MPH. PEOPLE IN CENTRAL HUMPHREYS...NORTHERN SHARKEY AND SOUTHEASTERN WASHINGTON COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3323 9042 3299 9046 3301 9097 3319 9097 TIME...MOT...LOC 2304Z 266DEG 50KT 3307 9084 MRM
Special weather statement, Feb 21, 5:10 PM CST, 49 minutes before
LAZ007-212340-
MOREHOUSE LA-
510 PM CST SAT FEB 21 2015
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
510 PM CST SAT FEB 21 2015
A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS
LOCATED 7 MILES WEST OF BASTROP AT 509 PM CST...MOVING EAST AT 45
MPH.
PEOPLE IN CENTRAL MOREHOUSE PARISH SHOULD MONITOR THIS STORM CLOSELY.
LAT...LON 3290 9208 3295 9166 3273 9166 3271 9206
3274 9206 3276 9207 3280 9206 3282 9207
3285 9207 3287 9209
TIME...MOT...LOC 2309Z 265DEG 40KT 3281 9200
MRMSpecial weather statement, Feb 21, 5:36 PM CST, 23 minutes before
MSZ035-036-220005- HUMPHREYS MS-HOLMES MS- 536 PM CST SAT FEB 21 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 536 PM CST SAT FEB 21 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL WAS LOCATED 5 MILES SOUTH OF BELZONI AT 537 PM CST...MOVING EAST AT 50 MPH. PEOPLE IN NORTHWESTERN HOLMES AND EASTERN HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3331 9015 3303 9008 3303 9056 3318 9057 TIME...MOT...LOC 2337Z 261DEG 43KT 3311 9046 MRM
Special weather statement, Feb 21, 5:37 PM CST, 22 minutes before
MSZ035-036-220010- HUMPHREYS MS-HOLMES MS- 537 PM CST SAT FEB 21 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 537 PM CST SAT FEB 21 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 5 MILES SOUTH OF BELZONI AT 538 PM CST...MOVING EAST AT 50 MPH. PEOPLE IN NORTHWESTERN HOLMES AND EASTERN HUMPHREYS COUNTIES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3331 9015 3303 9008 3303 9056 3318 9057 TIME...MOT...LOC 2338Z 261DEG 43KT 3311 9045 MRM
Special weather statement, Feb 21, 5:43 PM CST, 16 minutes before
LAZ007>009-220015- MOREHOUSE LA-EAST CARROLL LA-WEST CARROLL LA- 543 PM CST SAT FEB 21 2015 SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 543 PM CST SAT FEB 21 2015 A STRONG THUNDERSTORM CAPABLE OF PRODUCING PEA TO DIME SIZE HAIL AND 40 TO 50 MPH WINDS WAS LOCATED 4 MILES WEST OF GOODWILL AT 543 PM CST...MOVING EAST AT 50 MPH. PEOPLE IN CENTRAL WEST CARROLL...CENTRAL EAST CARROLL AND EAST CENTRAL MOREHOUSE PARISHES SHOULD MONITOR THIS STORM CLOSELY. LAT...LON 3298 9128 3275 9122 3269 9171 3287 9175 TIME...MOT...LOC 2343Z 259DEG 43KT 3280 9161 MRM
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 21, 4:35 PM CST | Special Weather Statement | JAN | Washington | 30 min |
| Feb 21, 5:04 PM CST | Special Weather Statement | JAN | Humphreys | 31 min |
| Feb 21, 5:36 PM CST | Special Weather Statement | JAN | Humphreys | 29 min |
| Feb 21, 5:37 PM CST | Special Weather Statement | JAN | Humphreys | 33 min |
| Feb 21, 5:55 PM CST | Flash Flood Warning | JAN | Bolivar, Holmes, Humphreys, Issaquena, Leflore, Sharkey and 3 more | 3 hr |
Nearby
Flash Flood Warnings in Mississippi, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.